MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-3893AE
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported complaint of the icy catheter (lot #155014) leak was confirmed during functional testing.A bonding leak was observed at the proximal end of the medial balloon.The probable root cause for the reported complaint could be due to a latent defect at the bond.A visual examination of the returned catheter was performed and found no physical damage to the catheter.Dried blood residue was observed in the balloons.Functional testing of the returned catheter was performed.All infusion ports and extension tubes were flushed without resistance.The catheter was connected to a pressurized inflation device, the balloons were fully inflated when pressurized up to 100 psi.Immediately upon pressurizing the catheter, a bonding leak was observed at the proximal end of the medial balloon.Thus, confirming customer complaint.It is unlikely that the defective catheter was shipped.During manufacturing, all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for information related to the reported complaint and there was no previous history of complaint reported for a catheter with lot number 155014.Administration of sterile cold saline i.V.Up to 1.5 l is one of the common methods of treatment at the hospitals and should not harm a patient.The customer should be re-trained on usage of the catheter to assure appropriate location of the catheter during cooling therapy.
 
Event or Problem Description
During the ivtm therapy, customer noticed that the 500ml normal saline bag got emptied and no traces of saline fluid was observed on the console, on the patient bed, or on the floor.The thermogard ivtm system generated an "airtrap" alarm.Per reporter, the airtrap alarm was cleared and thermogard system is functioning properly.The customer suspects a leak from the icy catheter (lot #155014).The catheter insertion was smooth and dwell time was 2 days.The physician decided to discontinue the ivtm therapy because the patient was in good condition and the ivtm therapy was no longer required.No consequences or impact to patient.

Brand Name
ZOLL IVTM ICY CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key11781081
Report Number3010617000-2021-00359
Device Sequence Number3659295
Product Code NCX
UDI-Device Identifier00849111075336
UDI-Public00849111075336
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-3893AE
Device Catalogue Number8700-0782-40
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2021
Initial Report FDA Received Date05/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR